Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 49, NWS Little Rock, AR

April 11, 2005Grant County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 11, 2005, 6:43 AM CDT for Grant County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2005, 6:43 AM CDT (11:43 UTC)
Expired
Apr 11, 2005, 7:30 AM CDT
In force
47 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Grant County, AR

The radar

The Little Rock radar (KLZK), 69 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
196 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 111143
SVRLZK
ARC053-111230-
/O.NEW.KLZK.SV.W.0049.050411T1143Z-050411T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
643 AM CDT MON APR 11 2005

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GRANT COUNTY IN CENTRAL ARKANSAS

* UNTIL 730 AM CDT

* AT 643 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF LEOLA...MOVING NORTHEAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHERIDAN AROUND 700 AM CDT

&&

THE MAIN THREAT WITH THIS STORM IS THREE QUARTER INCH HAIL OR LARGER.
THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY
WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO
INDOORS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3415 9249 3415 9261 3424 9257 3426 9254
      3433 9251 3438 9246 3435 9243 3430 9231
      3414 9246

$$

56
1 follow-up statement
000 
WWUS54 KLZK 111212
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
711 AM CDT MON APR 11 2005

ARC053-111221-
/O.CAN.KLZK.SV.W.0049.000000T0000Z-050411T1230Z/
GRANT AR-
711 AM CDT MON APR 11 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRANT COUNTY IS
CANCELLED...

THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS AND HAS BEN CANCELLED.

LAT...LON 3415 9249 3415 9261 3424 9257 3426 9254
      3433 9251 3438 9246 3435 9243 3430 9231
      3414 9246

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 4:00 AM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Apr 11, 4:00 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT MON APR 11 2005

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
UPPER TROF SLOWLY MOVING TOWARD THE AREA BUT THINGS STILL APPEAR TO
BE ABOUT ON SCHEDULE AS ADVERTISED BY THE MODELS OVER THE PAST FEW
DAYS. SHOWERS AND THUNDERSTORMS INCREASING TO THE SOUTHWEST AT ISSUE
TIME ABOUT AS EXPECTED AND RAIN SHOULD OVERSPREAD THE CWA THIS
MORNING AND CONTINUE THIS AFTERNOON WITH THE HEAVIEST IN THE SOUTH.
EVENING RAOBS SHOWED A SUBSTANTIAL CAP OVER THE AREA BUT THAT SHOULD
WEAKEN AS COLDER TEMPS ALOFT MOVE IN WITH THE APPROACH OF THE UPPER
TROF. INSTABILITY THIS MORNING WILL BE MARGINAL BUT MAY INCREASE
THIS AFTERNOON WITH A LITTLE HEATING AND POSSIBLY AN INCREASE IN
DEW POINTS. STARTED OUT WITH POPS RANING FROM 60 IN THE NORTHEAST
TO 90 IN THE SOUTHWEST BUT HAVE CATEGORICAL POPS IN ALL AREAS BY
MIDDAY THEN DECREASE POPS IN THE WEST LATE THIS AFTERNOON AS A SHORT
WAVE MOVES INTO THE AREA AND CLEARS OUT MOISTURE IN THE WEST. SEVERE
THREAT SHOULD NOT BE TOO HIGH THIS MORNING WITH LITTLE INSTABILITY
ALTHOUGH ISOLATED HAIL OR BOW ECHOES WITH WIND DAMAGE WILL BE
POSSIBLE. CHANCE OF SEVERE WILL INCREASE THIS AFTERNOON WITH MORE
INSTABILITY AND APPROACH OF THE SHORT WAVE. WENT WITH SEVERE WORDING
IN ZONES FOR THIS AFTERNOON. LARGE HAIL AND DAMAGING WINDS SHOULD BE
MAIN SEVERE WEATHER BUT ISOLATED TORNADOES CANNOT BE RULED OUT
ESPECIALLY IN THE SOUTH. ALSO WITH BEST UVVS IN THE SOUTH...HEAVIER
RAINS ARE LIKELY THERE AND MENTIONED HEAVY RAINS IN THE SOUTH HALF.
THE MAIN ACTIVITY SHOULD SHIFT TO THE EAST TONIGHT AND THE MAIN
SEVERE WEATHER AND HEAVY RAIN THREAT SHOULD BE OUT OF THE CWA BY 06Z
IF NOT SEVERAL HOURS SOONER. KEPT SEVERE WORDING FOR A COUPLE OF
HOURS THIS EVENING AND HEAVY RAIN WORDING FOR THE SOUTHEAST FOR
A COUPLE OF HOURS THIS EVENING. ALSO LEFT POPS AS THEY WERE FOR
TONIGHT WITH POPS DECREASING FROM THE WEST. UPPER LOW REMAINS JUST
TO THE NORTH THROUGH TUESDAY THEN IT SLOWLY SHIFTS TO THE EAST BY
WEDNESDAY. CLOSE PROXIMITY OF THE UPPER LOW TO THE CWA WARRANTS
KEEPING SMALL POPS IN THE NORTH TUESDAY THROUGH WEDNESDAY. COOLER
AND DRIER AND RESULTINGLY MORE STABLE AIR WILL BE IN PLACE...SO
WENT MAINLY WITH SHOWERS...BUT DUE TO COLD AIR ALOFT AND STEEP
LAPSE RATES...PUT ISOLATED THUNDER IN FOR THE AFTERNOON HOURS.
AS FOR TEMPS...LOOK FOR LITTLE RISE IN TEMPS TODAY WITH CLOUDS AND
RAIN DOMINATING THE AREA THROUGH THE MORNING. SOME AREAS IN THE
WEST MAY SEE TEMPS RISE SOME MORE THIS AFTERNOON AS RAIN DECREASES.
PRETTY MUCH FOLLOWED GUIDANCE FOR TEMPS BEYOND TODAY WITH LOWER
MINS LIKELY DUE TO DRIER AIR...MINS MOSTLY IN THE MID AND UPPER 40S.
MAXES SHOULD BE A LITTLE LOWER THAN IN RECENT DAYS ESPECIALLY IN THE
NORTH WHERE THE UPPER LOW MAY PRODUCE MORE CLOUDS. WENT WITH MAXES
TUESDAY AND WEDNESDAY NEAR OR A LITTLE ABOVE 60 IN THE NORTH AND
UPPER 60S TO AROUND 70 ELSEWHERE.
&&

.LONG TERM...THURSDAY THROUGH SUNDAY
EXTENDED RANGE SOLNS IN SLIGHTLY BETTER AGREEMENT THIS MORNING.
PERIOD STARTS OF WITH WANING MOISTURE OVER NORTHEASTERN
ARKANSAS...AS UPPER LOW FINALLY HEADS TOWARD THE ATLANTIC
COAST...AND H5 RIDGE BEGINS TO PUSH IN FROM THE PLAINS. MID-SOUTH
WILL BE IN BETWEEN TWO SYSTEMS...WITH SURFACE LOW OFF THE ATLANTIC
COAST...AND ANOTHER SURFACE SYSTEM DEVELOPING OFF THE ROCKIES. THIS
WILL KEEP FLOW NORTHEAST/EASTERLY FOR SEVERAL DAYS...WHICH WILL KEEP
TEMPERATURES TOLERABLE FOR THE MIDDLE OF SPRING /LOWS IN THE
50S...HIGHS IN THE 70S/.

BY LATE IN THE WEEKEND...RETURN FLOW WILL SET UP...WITH MOISTURE
INCREASING FROM THE SOUTH. COLD FRONT WILL APPROACH THE AREA FROM
THE NORTHWEST. HOWEVER...WITH A MID LEVEL RIDGE STRENGTHENING OVER
THE GULF OF MEXICO...THE SYSTEM WILL SLOW DOWN AND LIKELY STALL
INVOF THE MID OR LOWER MISSISSIPPI VALLEY. FOR NOW...CONTINUED WITH
A CONSERVATIVE APPROACH FOR THE LATTER PERIODS...WITH INCREASING
CLOUDS IN THE NORTH AND WEST...AND SLIGHT CHANCE POPS. GOING
FORECAST HANDLES TEMPERATURES VERY WELL...SO MADE VERY LITTLE
CHANGES WITH THAT PORTION OF THE FORECAST.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  71  52  68  48 /  90  80  20  20
HARRISON AR       68  48  62  45 /  80  70  20  20
HOT SPRINGS AR    70  51  68  48 /  90  70  20  10
PINE BLUFF AR     71  53  69  49 /  90  80  20  10
MOUNTAIN HOME AR  68  49  62  45 /  80  80  20  20
MONTICELLO AR     71  54  71  50 /  90  90  20  10
SEARCY AR         70  52  67  47 /  80  80  20  20
MOUNT IDA AR      70  50  67  48 /  90  70  20  10
RUSSELLVILLE AR   70  49  66  47 /  80  70  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...29 / LONG TERM....57
Hazardous weather outlook, Apr 11, 5:00 AM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON APR 11 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON APR 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS IN SOUTHERN ARKANSAS
MAINLY THIS AFTERNOON AND EVENING TO THE SOUTH OF A LINE FROM GURDON
TO DUMAS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY THROUGH THIS
EVENING IN THE REST OF THE AREA.

SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS ARKANSAS TODAY.
ISOLATED SEVERE THUNDERSTORMS WITH MAINLY LARGE HAIL WILL BE
POSSIBLE THIS MORNING BUT THIS AFTERNOON...SEVERE THUNDERSTORMS
WILL BE POSSIBLE ANYWHERE WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREAT. A FEW TORNADOES COULD DEVELOP WITH THE BEST
CHANCE OF THAT IN THE SOUTH WHERE THE MODERATE RISK OF SEVERE
THUNDERSTORMS IS.

ALSO...HEAVY RAINS WILL BE POSSIBLE FROM THE THUNDERSTORMS. THE
BEST CHANCE OF HEAVY RAIN WILL ALSO BE IN THE SOUTH. ISOLATED
2 TO 3 INCH RAINS WILL BE POSSIBLE. FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS WILL BE POSSIBLE.

SEVERE WEATHER AND HEAVY RAINS SHOULD MOVE OUT OF THE AREA EARLY
TONIGHT. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
THE NIGHT...BUT THOSE SHOULD BE BELOW SEVERE LIMITS WITH LIGHT RAINFALL
AMOUNTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

AN UPPER LEVEL LOW WILL CONTINUE IN MISSOURI TUESDAY INTO WEDNESDAY
AND IT COULD SLIP INTO NORTHERN ARKANSAS. THIS WILL BRING A CHANCE
OF SHOWERS. ISOLATED THUNDERSTORMS COULD DEVELOP DURING THE AFTERNOON
DURING THE HEAT OF THE DAY. PRESENT INDICATIONS ARE THE AIR WILL BE
LACK THE NECESSARY INSTABILITY FOR SEVERE THUNDERSTORMS BUT A FEW
THUNDERSTORMS WITH HAIL COULD DEVELOP TUESDAY AND WEDNESDAY
AFTERNOON...MOSTLY IN NORTHERN ARKANSAS.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MOST ANYWHERE TODAY INTO EARLY
TONIGHT.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK

29

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:56 AM CDTSevere Thunderstorm WarningLZKClark, Dallas, Hot Spring49 min
Apr 11, 5:17 AM CDTSevere Thunderstorm WarningLZKPulaski43 min
Apr 11, 5:40 AM CDTSevere Thunderstorm WarningLZKSaline50 min
Apr 11, 5:45 AM CDTSevere Thunderstorm WarningLZKPrairie, White45 min
Apr 11, 5:53 AM CDTSevere Thunderstorm WarningLZKArkansas, Monroe52 min
Apr 11, 6:04 AM CDTSevere Thunderstorm WarningLZKHot Spring26 min
Apr 11, 12:20 PM CDTFlash Flood WarningLZKArkansas, Monroe115 min
Apr 11, 4:27 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan48 min
Apr 11, 5:31 PM CDTSevere Thunderstorm WarningLZKLogan29 min
Apr 11, 6:01 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope44 min
Apr 11, 6:17 PM CDTTornado WarningLZKLogan, Pope, Yell43 min
Apr 11, 6:55 PM CDTTornado WarningLZKConway, Pope, Yell50 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.